MAUDE Adverse Event Report: UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.The subject device is not expected to be returned to the synthes manufacturer for evaluation.Reporter¿s phone number is (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturing location: (b)(4).Date of manufacture: feb 19, 2015.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report synthes europe reported an event in (b)(6) as follows: it was reported that during surgery on an unknown date, the nut component of the cerclage passer broke while passing the stainless steel wire in the femur.The broken fragments were easily removed from the patient.The procedural step was completed by passing the wire by hand.The surgery was successfully completed without delay and without patient harm.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Additional product code: fsm.(b)(6).A product investigation was completed: upon receipt of the complained instrument it could be confirmed that the tip of the cerclage passer is not broken off as previously mentioned in the device report but one of the tubes is slightly deformed and presents scratches and dents.It was reported, that the nut of passer was broken.This could not be confirmed as the nut is not broken.The review of the production history revealed that this instrument was manufactured in december 2014 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.No manufacturing related issues that would have contributed to this complaint were found.Furthermore these instruments are function checked per 100% before they leave the manufacturing site.The complaint is determined not to be a result of a detected manufacturer or design deficiency.Based on the investigation we have to assume that too much force while inserting the cerclage passer was applied and caused the deformation of the tube.No product fault could be detected.Device was used for treatment, not diagnosis if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg D-792 24
GM  D-79224
MDR Report Key6282535
Report Number3003862213-2017-10003
Device Sequence Number11039413
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092(10)9207427
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number9207427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN WIRE, QUANTITY UNKNOWN